You are stronger than you think
Firstly, I would like to apologies for my inactivity on social media and my blog posts in the last couple of months. In this post it will all communicate the reason for this. I am going to discuss medication change and the anxiety that this can bring on.
I would also like to say before you read this everyones experience with medication is different and how they deal with it. This is just my story of how it affected me as I am aware I have a very sensitive body to different drugs, so it is risky changing or trying new ones. And how important positivity is in a situation like this.
A couple of months ago I found out that Essential Pharma was causing discontinuation of the branded ethosuximide medication. Therefore meaning I would need to change to a genetic version of ethosuximide. As soon as heard this information I was filled with anxiety, worry and dread of the day I had to change. I went straight to my GP to discuss the change. He informed me that changing from a branded to generic medication shouldn't affect my seizures. However my body may suffer differently from the side affects. Also I had read online that changing can sometimes affect your seizures. So filled with this information I was given the positive news that with the controlmeant of the seizures it should be okay but I was still filled with that ‘what if?’ feeling. I would also like add I’d been on this type of ethosuximide drug for nearly six years so for me I realised id become so reliant on it and how scary it would be to go back to having several seizures a day. It was the fear of the unknown.
If you've read my previous posts you would know that I experience anxiety and certain things can increase it hugely, this sent my anxiety through the roof, I couldn't settle my mind was going a thousand miles an hour worrying about what could happen. But i said to myself I've tried different medications before, I've lived for years with uncontrolled seizures and I managed to do it. So if I've done it already, I can do it again.
About a month ago i started my new generic medication. Another fear would be I could react badly to the other ingredients in the medication, causing an allergic reaction. And about six hours after taking the first tablet, I came out in a very odd rash. It started on my face, then my hands, then spread to my stomach and back. It wasn't hives, like an allergic reaction. They where this bumps about 1cm by 1cm which would be itchy when they first came through but then would scab (sorry for the gory details ) and take days to heal. But when I say a rash it was hundreds all over. Therefore back to the doctors to see what this could be, me thinking it was an allergic reaction. Thankfully he said it wasn't an allergic reaction and to this day we are still unsure of what it was. It could be the stress and anxiety that brought on the rash or a side affect to the new drug but the rash lasted a couple of weeks and slowly started to clear up over those weeks.
In the first couple of weeks of taking it, I had this waves of sickness and a banging headache but I knew had to be patient and let my body get use to it. And a lot of tiredness. With patience came results, successful results. Fortunately I haven't notice a negative change in my seizures, they are still controlled. But anyone who is on anti epileptic drugs knows the stress of a new medications , with side affects being a struggle. But over the years I've learnt its hard to start with you body needs to adapt to these new drugs but over time it is hugely worth it. As after a couple of months of stress, worry and anxiety I have come out the other end stronger and one up from epilepsy.
My overall advice is, epilepsy is an unpredictable condition. you don't know what is round the corner, it was going smoothly for me and then this happened but it shows the resilience and how it is so important to keep fighting as with the patience and strength you can get back to living a normal life. Yes it can be tough not only on you but your loved ones around you. I think that is so important to have support to help you get through it. But please if you're struggling with uncontrolled seizures, mental health, medication side affects or anything related its scary and a challenge but you've come this far so whatever is thrown at you, you can take it and keep fighting, fellow warriors.
Hi welcome, to my blog! Come follow my journey and read my experiences of living with epilepsy.